Alert archive / California / Freeze Warnings in 2006
Freeze Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Mar 11, 2006, 3:06 PM PST. It took effect at Mar 11, 2006, 8:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2006, 3:06 PM PST (23:06 UTC)
- In effect from
- Mar 11, 2006, 8:00 PM PST
- Expired
- Mar 12, 2006, 3:36 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 112306 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 PM PST SAT MAR 11 2006 CAZ001-121315- /O.NEW.KEKA.FZ.W.0005.060312T0400Z-060312T1600Z/ REDWOOD COAST- 306 PM PST SAT MAR 11 2006 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST SUNDAY. A VERY COLD AIRMASS OVER THE AREA ALONG WITH PARTIAL CLEARING OVERNIGHT WILL ALLOW TEMPERATURES TO...ONCE AGAIN...COOL TO NEAR FREEZING TEMPERATURES AT MANY LOCATIONS ALONG THE REDWOOD COAST. A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SCATTERED SHOWERS THIS EVENING COULD LEAVE MANY SURFACES WET AND CAN LEAD TO ICE FORMATION FOR SLIPPERY ROAD CONDITIONS. TRAVELERS ARE ADVISED TO DRIVE WITH EXTREME CAUTION...OR NOT DRIVE AT ALL. $$ EL
1 follow-up statement
000 WWUS76 KEKA 121136 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 336 AM PST SUN MAR 12 2006 CAZ001-121245- /O.CAN.KEKA.FZ.W.0005.000000T0000Z-060312T1600Z/ REDWOOD COAST- 336 AM PST SUN MAR 12 2006 ...FREEZE WARNING IS CANCELLED... CLOUD COVER HAS KEPT AIR TEMPERATURES ABOVE FREEZING THROUGH THE NIGHT. TEMPERATURES IN THE MID 30S MAY BRIEFLY FALL TO AROUND 32 DEGREES NEAR SUNRISE AS SKIES CLEAR. HOWEVER...WIDESPREAD AND LONG LIVED TEMPERATURES AT OR BELOW FREEZING IS NO LONGER EXPECTED. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 11, 8:30 AM PST, 6 hours 36 minutes earlier.
Area forecast discussion, Mar 11, 8:30 AM PST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION...MORNING UPDATE DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST SAT MAR 11 2006 .SYNOPSIS...A VERY COLD AIR MASS WILL REMAIN OVER THE REGION THROUGH SUNDAY AFTERNOON. A WEAK RIDGE OF HIGH PRESSURE WILL LEAD TO A BRIEF BREAK IN THE WEATHER SUNDAY EVENING THROUGH MONDAY MORNING. ANOTHER PACIFIC FRONTAL SYSTEM WILL BRING WIND AND WET WEATHER BACK TO THE AREA MONDAY AFTERNOON AND TUESDAY. ANOTHER SYSTEM WILL AFFECT THE AREA LATER IN THE WORK WEEK. && .MORNING UPDATE...ADJUSTED THE HIGH SURF AND REMOVED WINTER WEATHER HEADLINES FROM THE APPROPRIATE ZONES.LOW TEMPERATURE RECORD OF 31F FOR EUREKA...DATING BACK TO 1890 WAS BROKEN EARLY THIS MORNING WHEN WE REACHED 30F. THERE IS PLENTY OF FRESH POWDER LOCALLY BERRY SUMMIT HAD 18 INCHES AS OF 5AM THIS MORNING (PERSONAL INSPECTION) DINSMORE CHECKED IN WITH 22...LAYTONVILE AND GASQUET EACH PICKED UP A FOOT JUST YESTERDAY...GIVING THE HILLS AROUND LAYTONVILLE NEARLY 26 SINCE THURSDAY MORNING. INSTABILITY SHOWERS OFFSHORE SHOULD SHUT OFF AND TRANSLATE INLAND THIS AFTERNOON...WITH MOUNTAIN SHOWERS PRODUCING ANOTHER 1-2 INCHES LOCALLY...OVER THE COASTAL RIDGES. && .AVIATION...ISOLATED SHOWERS MOVING EAST OVER THE COASTAL PLAIN FROM THE OCEAN THIS MORNING. SOME SHOWERS WILL CONTAIN SNOW OR ICE PELLETS. MVFR CIGS AND VSBYS IN STRONGEST SHOWERS. OTHERWISE GENERALLY IMPROVING CONDITIONS THROUGH SATURDAY. EXPECT CONDITIONS AT UKIAH TO BECOME IFR AFTER MIDNIGHT SATURDAY NIGHT DUE TO RADIATIONAL COOLING AND TRAPPED MOISTURE IN THE VALLEY. && .EKA...WATCHES/WARNINGS/ADVISORIES... HAZARDOUS SEAS WARNING...PZZ450>475 HIGH SURF ADVISORY...CAZ001-002. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 11, 4:57 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 457 AM PST SAT MAR 11 2006 CAZ001-002-121300- REDWOOD COAST-MENDOCINO COAST- 457 AM PST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY... TODAY...WINTER WEATHER CONDITIONS PERSIST ALONG THE REDWOOD COAST. SCATTERED RAIN AND SNOW SHOWERS ALONG WITH MORNING TEMPERATURES BELOW FREEZING CAN BE EXPECTED TONIGHT. HIGH SURF ASSOCIATED WITH RECENT PACIFIC STORMS WILL BEGIN TO SUBSIDE LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.